Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$P$-convexity of Orlicz-Bochner spaces


Authors: Pawe\l{} Kolwicz and Ryszard Pluciennik
Journal: Proc. Amer. Math. Soc. 126 (1998), 2315-2322
MSC (1991): Primary 46E30, 46E40, 46B20
DOI: https://doi.org/10.1090/S0002-9939-98-04290-7
MathSciNet review: 1443391
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization of $P$-convexity of arbitrary Banach space is given. Moreover, it is proved that the Orlicz-Bochner function space $L$ $_\Phi (\mu ,X)$ is P-convex if and only if both spaces $L_\Phi (\mu )$ and $X$ are $P$-convex. In particular, the Lebesgue-Bochner space $L^p(\mu ,X)$ with $1<p<\infty $ is $P$-convex iff $X$ is $P$-convex.


References [Enhancements On Off] (What's this?)

  • 1. G. Alherk and H. Hudzik, Uniformly non-$l_n^{(1)}$ Musielak-Orlicz spaces of Bochner type, Forum Math. 1 (1989), 403-410. MR 90k:46081
  • 2. D. Amir and C. Franchetti, The radius ratio and convexity properties in normed linear spaces, Trans. Amer. Math. Soc. 282 (1984), 275-291. MR 85h:46026
  • 3. S. Chen and H. Hudzik, On some convexities of Orlicz and Orlicz-Bochner spaces, Comm.Math.Univ.Carolinae 29.1 (1988). MR 89g:46054
  • 4. M. Denker and R. Kombrink, On $B$-convex Orlicz spaces, Proc. Second Internat. Conf., Oberwolfach (1978), 87-95. MR 80k:46030
  • 5. D.P. Giesy, On a convexity condition in normed linear spaces. Trans. Amer. Math. Soc. 125 (1966), 114-146. MR 34:4866
  • 6. P. Greim, A note on strong extreme and strongly exposed points in Bochner $L^p$ spaces, Proc. Amer. Math. Soc. 93 (1985), 65-66. MR 86g:46050
  • 7. P. Greim, Strongly exposed points in Bochner $L^p$ spaces, Proc. Amer. Math. Soc. 88 (1983), 81-84. MR 84f:46044
  • 8. H. Hudzik, Uniformly non-$l_n^{(1)}$ Orlicz spaces with Luxemburg norm, Studia Math, 81 (1985), 271-283. MR 87f:46048
  • 9. H. Hudzik, Some classes of uniformly non-square Orlicz-Bochner spaces, Comm. Math. Univ. Carolinae 26 (1985), 269-274. MR 87f:46060
  • 10. H. Hudzik and A. Kami\'{n}ska, On uniformly convexifiable and $B$-convex Musielak-Orlicz spaces, Commentat. Math. 25 (1985), 59-75. MR 87a:46043
  • 11. R.C. James, Uniformly non-square Banach spaces, Ann. of Math. 2 80 (1964), 542-550. MR 30:4139
  • 12. R.C. James, A nonreflexive Banach space that is uniformly nonoctathedral, Israel J. Math. 18 (1974), 145-155. MR 50:8012
  • 13. A. Kami\'{n}ska and B. Turett, Uniformly non-$l_n^{(1)}$ Orlicz-Bochner spaces, Bull. Acad. Polon. Sci. Math. 35, 3-4 (1987), 211-218. MR 88j:46036
  • 14. P. Kolwicz, A note on $P$-convex Orlicz function spaces, Comm. Math. 35 (1995), 163-170.
  • 15. P. Kolwicz and R. P{\l}uciennik, On $P$-convex Musielak-Orlicz spaces, Comment. Math. Univ. Carolinae 36.4 (1995), 655-672. MR 96m:46048
  • 16. C.A. Kottman, Packing and reflexivity in Banach spaces, Trans. Amer. Math. Soc. 150 (1970), 565-576. MR 42:827
  • 17. B.L. Lin and P.K. Lin, Denting points in Bochner $L^p$ spaces, Proc. Amer. Math. Soc. 97.4 (1986), 629-633. MR 88i:46030
  • 18. B.L. Lin, P.K. Lin and S.L. Troyanski, Property ( H) in Lebesgue-Bochner function spaces, Proc. Amer. Math. Soc. 95.4 (1985), 581-584. MR 87a:46060
  • 19. J. Musielak, Orlicz spaces and modular spaces. Lecture Notes in Math. 1034 (1983), 1-222. MR 85m:46028
  • 20. M.A. Smith, Strongly extreme points in $L^p(\mu ,X)$, Rocky Mnt J. Math. 16 (1986), 1-5. MR 87d:46043
  • 21. M.A. Smith and B. Turett, Rotundity in Lebesgue-Bochner function spaces, Trans. Amer. Math. Soc. 257 (1980), 105-118. MR 80m:46031
  • 22. K. Sundaresan, Extreme points of the unit cell in Lebesgue-Bochner function spaces, Colloq. Math. 22 (1970), 111-119. MR 43:2493
  • 23. Y. Ye, M. He and R. P{\l}uciennik, P-convexity and reflexivity of Orlicz spaces, Comment. Math. 31 (1991), 203-216. MR 92m:46043
  • 24. Y. Ye and Y. Huang , P-convexity property in Musielak-Orlicz sequence spaces, Collect. Math. 44 (1993), 307-325. MR 95g:46036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E30, 46E40, 46B20

Retrieve articles in all journals with MSC (1991): 46E30, 46E40, 46B20


Additional Information

Pawe\l{} Kolwicz
Affiliation: Institute of Mathematics, Poznań University of Technology, ul. Piotrowo 3a, 60-965 Poznań, Poland
Email: kolwicz@math.put.poznan.pl

Ryszard Pluciennik
Affiliation: Institute of Mathematics, Poznań University of Technology, ul. Piotrowo 3a, 60-965 Poznań, Poland
Email: rplucien@piglet.wsb.poznan.pl, rplucien@math.put.poznan.pl

DOI: https://doi.org/10.1090/S0002-9939-98-04290-7
Keywords: Orlicz-Bochner space, $P$-convexity, Orlicz space
Received by editor(s): February 14, 1996
Received by editor(s) in revised form: January 13, 1997
Additional Notes: The first author was supported by the Foundation for Polish Science-scholarship ’97
The second author was supported by KBN grant 2 PO3A 031 10
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society